Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 10, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Oct 15, 2024, 10:30 AM PDT. It took effect at Oct 17, 2024, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2024, 10:30 AM PDT (17:30 UTC)
- In effect from
- Oct 17, 2024, 11:00 PM PDT
- Expired
- Oct 19, 2024, 5:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
554 WWUS86 KEKA 151730 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1030 AM PDT Tue Oct 15 2024 CAZ264-160315- /O.UPG.KEKA.FW.A.0003.241017T1800Z-241020T0300Z/ /O.NEW.KEKA.FW.W.0010.241018T0600Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1030 AM PDT Tue Oct 15 2024 ...RED FLAG WARNING IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT SATURDAY FOR STRONG NORTHEAST WINDS AND VERY LOW HUMIDITY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 PM Thursday to 5 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...North to northeast winds 15 to 30 mph with gusts to 40 mph. Isolated gusts up to 60 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent during the day Friday and Saturday. Very poor recoveries of 30 to 40 percent Thursday night and 20 to 30 percent Friday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
12 follow-up statements
692 WWUS86 KEKA 160222 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 722 PM PDT Tue Oct 15 2024 CAZ264-161030- /O.CON.KEKA.FW.W.0010.241018T0600Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 722 PM PDT Tue Oct 15 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT SATURDAY FOR STRONG NORTHEAST WINDS AND VERY LOW HUMIDITY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 PM Thursday to 5 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...North to northeast winds 15 to 30 mph with gusts to 40 mph. Isolated gusts up to 60 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent during the day Friday and Saturday. Very poor recoveries of 30 to 40 percent Thursday night and 20 to 30 percent Friday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
202 WWUS86 KEKA 160939 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 239 AM PDT Wed Oct 16 2024 CAZ264-161745- /O.CON.KEKA.FW.W.0010.241018T0600Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 239 AM PDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT SATURDAY FOR STRONG NORTHEAST WINDS AND VERY LOW HUMIDITY... * WIND...North to northeast winds 15 to 25 mph with gusts to 40 mph. Isolated gusts up to 50 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent during the day Friday and Saturday. Very poor recoveries of 30 to 40 percent Thursday night and 20 to 30 percent Friday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
981 WWUS86 KEKA 161740 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1040 AM PDT Wed Oct 16 2024 CAZ264-170330- /O.CON.KEKA.FW.W.0010.241018T0600Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1040 AM PDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT SATURDAY FOR STRONG NORTHEAST WINDS AND VERY LOW HUMIDITY... * WIND...North to northeast winds 15 to 25 mph with gusts to 40 mph. Isolated gusts up to 50 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent during the day Friday and Saturday. Very poor recoveries of 30 to 40 percent Thursday night and 20 to 30 percent Friday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
942 WWUS86 KEKA 170210 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 710 PM PDT Wed Oct 16 2024 CAZ264-171015- /O.CON.KEKA.FW.W.0010.241018T0600Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 710 PM PDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT SATURDAY FOR STRONG NORTHEAST WINDS AND VERY LOW HUMIDITY... * WIND...North to northeast winds 15 to 25 mph with gusts to 40 mph. Isolated gusts up to 50 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent during the day Friday and Saturday. Very poor recoveries of 30 to 40 percent Thursday night and 20 to 30 percent Friday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
793 WWUS86 KEKA 170957 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 257 AM PDT Thu Oct 17 2024 CAZ264-171800- /O.CON.KEKA.FW.W.0010.241018T0600Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 257 AM PDT Thu Oct 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT SATURDAY FOR STRONG NORTHEAST WINDS AND VERY LOW HUMIDITY... * WIND...North to northeast winds 15 to 25 mph with gusts to 40 mph. Isolated gusts up to 50 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent during the day Friday and Saturday. Very poor recoveries of 30 to 40 percent Thursday night and 20 to 30 percent Friday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
286 WWUS86 KEKA 171802 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1102 AM PDT Thu Oct 17 2024 CAZ264-180330- /O.CON.KEKA.FW.W.0010.241018T0600Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1102 AM PDT Thu Oct 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT SATURDAY FOR STRONG NORTHEAST WINDS AND VERY LOW HUMIDITY... * WIND...North to northeast winds 15 to 25 mph with gusts to 40 mph. Isolated gusts up to 50 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent during the day Friday and Saturday. Very poor recoveries of 30 to 40 percent tonight and 20 to 30 percent Friday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
173 WWUS86 KEKA 180136 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 636 PM PDT Thu Oct 17 2024 CAZ264-181345- /O.CON.KEKA.FW.W.0010.241018T0600Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 636 PM PDT Thu Oct 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... * WIND...North to northeast winds 15 to 25 mph with gusts to 40 mph. Isolated gusts up to 50 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent during the day Friday and Saturday. Very poor recoveries of 30 to 40 percent tonight and 20 to 30 percent Friday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
091 WWUS86 KEKA 181151 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 451 AM PDT Fri Oct 18 2024 CAZ264-182000- /O.CON.KEKA.FW.W.0010.000000T0000Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 451 AM PDT Fri Oct 18 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WIND...North to northeast winds 15 to 25 mph with gusts to 35 mph. Isolated gusts up to 45 mph possible along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent today and Saturday. Very poor recoveries of 20 to 30 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
602 WWUS86 KEKA 181926 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1226 PM PDT Fri Oct 18 2024 CAZ264-190330- /O.CON.KEKA.FW.W.0010.000000T0000Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1226 PM PDT Fri Oct 18 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY... * WIND...North to northeast winds 15 to 25 mph with gusts to 35 mph. Isolated gusts up to 50 mph along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent today and Saturday. Very poor recoveries of 20 to 30 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
384 WWUS86 KEKA 190214 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 714 PM PDT Fri Oct 18 2024 CAZ264-191200- /O.CON.KEKA.FW.W.0010.000000T0000Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 714 PM PDT Fri Oct 18 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WIND...North to northeast winds 15 to 25 mph with gusts to 35 mph. Isolated gusts up to 50 mph along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent today and Saturday. Very poor recoveries of 20 to 30 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
580 WWUS86 KEKA 191014 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 314 AM PDT Sat Oct 19 2024 CAZ264-191815- /O.CON.KEKA.FW.W.0010.000000T0000Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 314 AM PDT Sat Oct 19 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...North to northeast winds 15 to 25 mph with gusts to 35 mph. Isolated gusts up to 50 mph along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent today. Very poor recoveries of 20 to 30 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
609 WWUS86 KEKA 191923 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1223 PM PDT Sat Oct 19 2024 CAZ264-200000- /O.CON.KEKA.FW.W.0010.000000T0000Z-241020T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1223 PM PDT Sat Oct 19 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...North to northeast winds 15 to 25 mph with gusts to 35 mph. Isolated gusts up to 50 mph along ridgetops and highest terrain. * HUMIDITY...As low as 10 percent today. Very poor recoveries of 20 to 30 percent tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures and critically dry fuels can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 15, 5:13 AM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Oct 15, 5:13 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
513 AM PDT Tue Oct 15 2024
.SYNOPSIS...A weak cold front may generate light drizzle along the
coast this afternoon but otherwise calm conditions will persist in
the interior. A stronger cold front Wednesday will bring increased
cloud cover and coastal drizzle with cool and gusty conditions to
end the week.
&&
.DISCUSSION...A subtle shortwave alongside a weak surface cold front
is forecast to cross the area today. Though providing some lift,
this system has very little moisture to work with. Little more than
light coastal drizzle is expected with NBM showing only a 10 to 25%
chance of even 0.1 inches of rain mostly concentrated right along
the Humboldt and Del Norte coasts. The cold front will most likely
even struggle to lift mid level clouds across the interior with
mostly clear skies persisting through the day aside from a lifted
marine layer along the coast.
A much deeper and stronger trough and surface cold front will dip
across the area during the day Wednesday. Though stronger, this
system will remain moisture starved with no noticeable moisture plume
from the south. Still the stronger forcing will bring slightly
higher chances (20 to 40%) of 0.1 inches of rain, still concentrated
right along the north coast but with a very slight chance (10%) of
wetting rain extending as far south as Mendocino county. At the very
least, this second front will be strong enough to pull midlevel
clouds across the interior.
The strongest impacts of the front will be felt Thursday into
Friday. First, very dry, cold air behind the front will bring some
of the first chances of frost for the season to interior valleys.
Cooling will be especially strong Thursday night as skies clear
within the cold air mass. Especially in Trinity County, NBM has a 80
to 90% chance of freezing temperatures. Frosty conditions are likely
(40 to 60%) chance to extend into interior Humboldt and Del Norte.
There is very little chance, however, of such cool conditions in
Mendocino and Lake counties, mostly thanks to stronger winds keeping
overnight conditions warmer.
In addition to cold air, strong north winds will build in behind the
front, especially as the front aligns with the Central Valley and
contrasts with high pressure rapidly rebuilding over the eastern
Pacific. Winds will most likely peal early Friday along the rim of
the Sacramento Valley and along the Russian River Valley with most
likely wind gusts of 25 to 35 mph in exposed areas. At high
elevations, NBM shows a 10 to 20% chance of isolated gusts as high
as 45 mph. Winds are highlighted as unusually strong with EFI
values above 0.8.
Essentially all cluster ensemble members show high pressure briefly
building this weekend. About 80% of ensemble members show high
pressure then giving way to a positively tilted trough, thought he
exact strength and timing of the trough varies widely. Most models
show just enough moisture transport along the trough to generate a
weak atmospheric river. No models show anything more than light
rain, however, with most likely rainfall concentrated along the
North Coast of 0.2 and 0.5 inches. The evolution of any trough is
unclear with very high uncertainty by early next week. About 50%
models show a dry pattern with the other 50% showing continued rain
chances.
/JHW
&&
.AVIATION...Light offshore flow overnight has helped stave off widespread
IFR/LIFR conditions for coastal terminals. HREF indicates high
probabilities of broad low level cloud cover just at the coast early
this morning, with potential periods of low visibility and ceilings
at coastal terminals. A broad shield of mid level clouds visible on
satellite will continue to progress eastward as the cold front
approaches the coast, gradually turning winds northerly through
today. MVFR/IFR conditions are likely by late afternoon or early
evening, with some light drizzle possible by then. UKI will avoid
inland penetration of stratus and remain VFR through the TAF period.
/JLW
&&
.MARINE...A NW swell continues to gradually deteriorate through the coastal
waters. Broad northerly flow will prevail across the waters today as
wave heights diminish. Winds and seas are expected to increase in
the southern waters by late Wednesday as a deep upper trough axis
traverses the region. Seas up to 10 feet are possible Thursday and
Friday, especially nearshore and downwind of Cape Mendocino, as
small craft wind gusts approaching 30 knots combine with a decaying
NW swell. JM
&&
.FIRE WEATHER...Generally warm and moderate conditions will prevail
across the interior through Wednesday. A well defined cold front
will increase fire weather concerns Thursday through Friday. Cool
but very dry air will build behind the front, dropping minimum RH
into the low teens throughout the interior. Strong surface
inversions will help promote poor RH recovery at night, especially
in Lake County with maximum RH as low as 40 percent. As the cold
front stalls in the Central Valley, it will generate a strong
pressure gradient along shore. This gradient will promote moderate
to strong north winds along the rim of the Sacramento Valley and
within channeled terrain such as the Russian River. Winds will be
strongest Thursday night into Friday when north winds combine with
the normal diurnal flow. Strong winds and dry air will best align in
Southern Lake County, generating critical fire weather conditions.
Wind gusts will most likely peak overnight with gusts of 25 to 35
mph on exposed ridges. NBM indicates a small chance (10 to 20%) of
gusts as high as 45 mph. Fire weather conditions will ease with much
calmer winds this weekend. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Fire Weather Watch from Thursday morning through Saturday
evening for CAZ264.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT this morning for PZZ450-
455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 9:01 PM PDT | Small Craft Advisory | EKA | 15 hr | |
| Oct 15, 12:01 PM PDT | Small Craft Advisory | EKA | 3 hr | |
| Oct 15, 2:53 PM PDT | Small Craft Advisory | EKA | 5 days |
Nearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.